Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Diarrhea after gallbladder surgery. Have IBS. No improvement with medication. Is it normal?

Hi - I had gallbladder surgery done on 12-20-12. Have had bile diarreah 3 days after surgery. Have taken cholestraymine powder 2x a day since 1-4-13 & it hasn t binded me. Still having bowel probs. I also have IBS prior to surgery everything was fine,no flare ups. Went to see my GI dr on 1-14-13 & gave Bentyl 3x a day to take before meal & to stick to low fat diet. Thinks my IBS is playing a role in this. Still have diarreah in the am & concerned that the cholestramine isn t working. Haven t returned to work yet due to problem with an immediate urge to go to the bathroom. Called Gi back today & was told only take powder stuff 1x a day in am, bentyl 3x a day & immodium 30 minutes after meal, Is this normal what i m experiencing. Also concerned as I was due to go to work next Monday & unsure if I should take another week off to see if D stops or improves.
Asked On : Sun, 20 Jan 2013
Answers:  1 Views:  115
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Gastroenterologist 's  Response
Up to 30% patients will experience diarrhea after Cholecystectomy (Gallbladder Surgery) and it will gradually improves with time.I too fell that both IBS and Bile acids are playing role in your diarrhea even though you haven't mentioned anything about abdominal pain.As you are under the care of Gastroenterologist and is on right medicines I guess you will improve soon or else you may need some some dose/medication adjustments.As you might have been already explained by your Doctor,stress and anxiety worsens IBS ,thus I suggest you not to worry too much about the problem and be as relaxed as possible and you can ask your doctor for some anxiolytics.
Wish you all the best
Answered: Sun, 10 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor